Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 359, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 14, 2006, 5:00 PM CDT for Dent County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2006, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 14, 2006, 5:50 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:10 PM CDT | TSTM WND DMG | 1 E Salem, MO | POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 142200 SVRSGF MOC065-142315- /O.NEW.KSGF.SV.W.0359.060814T2200Z-060814T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 PM CDT MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DENT COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 615 PM CDT * AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SALEM...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOWES BY 505 PM CDT 6 MILES SOUTH OF BANGERT BY 510 PM CDT SLIGO AND 8 MILES NORTH OF STONE HILL BY 525 PM CDT LAT...LON 3778 9177 3748 9166 3750 9131 3778 9133 $$ SCHULTZ
3 follow-up statements
000 WWUS53 KSGF 142216 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 516 PM CDT MON AUG 14 2006 MOC065-142315- /O.CON.KSGF.SV.W.0359.000000T0000Z-060814T2315Z/ DENT MO- 516 PM CDT MON AUG 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL DENT COUNTY... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STONE HILL...OR ABOUT 6 MILES EAST OF SALEM...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STONE HILL BY 525 PM CDT 8 MILES SOUTH OF SLIGO BY 530 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHWESTERN MISSOURI. LAT...LON 3778 9168 3747 9157 3750 9131 3778 9133 $$ SCHULTZ
000 WWUS53 KSGF 142240 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 PM CDT MON AUG 14 2006 MOC065-142315- /O.CON.KSGF.SV.W.0359.000000T0000Z-060814T2315Z/ DENT MO- 540 PM CDT MON AUG 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EXTREME EAST CENTRAL DENT COUNTY... AT 538 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOSS...OR ABOUT 17 MILES EAST OF SALEM...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOSS BY 545 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHWESTERN MISSOURI. LAT...LON 3771 9132 3759 9133 3759 9116 3769 9117 $$ SCHULTZ
000 WWUS53 KSGF 142250 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 PM CDT MON AUG 14 2006 MOC065-142259- /O.CAN.KSGF.SV.W.0359.000000T0000Z-060814T2315Z/ DENT MO- 549 PM CDT MON AUG 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL DENT COUNTY IS CANCELLED... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3771 9132 3759 9133 3759 9116 3769 9117 $$ SCHULTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:10 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 14, 2:10 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT MON AUG 14 2006 .DISCUSSION... CURRENTLY...PREFRONTAL TROUGH HAS CLEARED THE EASTERN PORTION OF MY CWFA...HOWEVER THE AIRMASS CHANGE (LOWER DEWPOINTS/COOLER AIR) IS LAGGING WELL BEHIND...JUST NOW SAGGING INTO WEST CENTRAL MISSOURI. SUBTLE UPPER LEVEL FEATURES WILL DRIVE OUR CONVECTIVE CHANCES FOR THE REST OF TODAY INTO THIS EVENING. LOW LEVEL MOISTURE IS PLENTIFUL AND A 200MB SHEAR AXIS ROTATING FROM SOUTH TO NORTH WILL LIKELY BE ENOUGH TO SUPPORT SCATTERED SHRA/TSRA. TONIGHT...DEVELOPMENT FROM THIS AFTERNOON WILL PERSIST INTO THE EVENING HOURS....WEAKENING/DISSIPATING WITH THE LOSS OF DAYTIME HEATING. WILL LIKELY NEED TO MAKE A LAST MINUTE DECISION ON THE POPS BEFORE ISSUANCE...BUT FOR NOW WILL MAINTAIN CHC CATEGORY ALONG/SE OF THE I-44 CORRIDOR. THE COLD FRONT WILL EDGE ITS WAY THROUGH THE REGION DURING THE OVERNIGHT HOURS AND DEWPOINTS WILL GRADUALLY DROP THROUGH THE 60S. MID/HIGH LEVEL CLOUD COVER WILL SPREAD OVER THE REGION...BUT TEMPS WILL STILL BE ABLE TO COOL INTO THE LOW/MID 60S AREA WIDE. TUESDAY THROUGH THURSDAY...THE SFC FRONT WILL STALL JUST TO THE SW OF THE AREA AND BECOME DIFFUSE WITH TIME. THIS FEATURE MAY STILL BE ENOUGH OF A FOCUS FOR A FEW AFTERNOON/EVENING SHRA/TSRA (MAINLY TUE AND WED) OVER FAR W/SW ZONES...BUT CHANCES APPEAR LOW AT THIS TIME. RELATIVELY COOLER/DRIER AIRMASS WILL MOVE INTO THE REGION FOR TUESDAY AND WEDNESDAY. A NICE CHANGE FROM THE PAST SEVERAL WEEKS... WITH TEMPS AT OR JUST BELOW AVERAGE. LOW TEMPS WILL BE QUIET NICE TUE NIGHT...WITH LOW/MID 60S COMMON THROUGHOUT THE AREA. 200-400MB RH PROGS FROM BOTH THE WRF-NAM AND GFS SUGGEST A BROKEN BAND OF CLOUD COVERAGE FOR TUESDAY...AND THIS WILL ALSO AID IN COOLER TEMPERATURES FOR TUESDAY. THIS COOLING WILL BE RATHER SHORT-LIVED AS A WARMING TREND WILL COMMENCE THURSDAY. TYPICAL AUGUST TEMPS IN THE LOWER/MIDDLE 90S ARE EXPECTED. FRIDAY THROUGH MONDAY...MED RANGE GUIDANCE IS IN FAIR AGREEMENT W/RT THE EVOLUTION OF THE LARGE SCALE PATTERN INTO EARLY NEXT WEEK. TYPICAL DIFFERENCES EXIST IN HOW THESE MODELS HANDLE SHORTWAVE ENERGY...PARTICULARLY A WAVE THAT WILL MOVE THROUGH S CANADA/N CONUS OVER THE WEEKEND. OVERALL...TEMPS WILL CONTINUE TO RUN AT OR ABOVE AVERAGE...WITH THE ONLY HOPE FOR COOLER TEMPS HINGING UPON POTENTIAL FOR CLOUDS/RAINFALL. A FRONT WILL FLIRT WITH THE AREA DURING THE WEEKEND...BUT GIVEN PROGGED ZONAL FLOW/FLAT RIDGE ALOFT...THIS FEATURE WILL HAVE A TOUGH TIME MOVING THROUGH THE AREA. HAVE BUMPED POPS UP A BIT TO LOW END CHC SATURDAY AND SILENT SLIGHTS SUN/MON WITH THE HOPES OF BETTER AGREEMENT IN THE COMING MODEL SOLUTIONS. GAGAN && .AVIATION... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR THIS AFTERNOON AND EVENING. WILL NOT INCLUDE A CATEGORICAL MENTION IN THE TAFS...BUT WILL MENTION VCTS IN BOTH THE SPRINGFIELD AND JOPLIN TAFS. AS FAR AS WINDS ARE CONCERNED...WITH THE FRONT APPROACHING...LIGHT AND VARIABLE BREEZES WILL CONTINUE THIS AFTERNOON...HOWEVER VELOCITIES WILL INCREASE FROM THE NORTH POST FRONTAL PASSAGE TONIGHT. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 14, 12:50 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT MON AUG 14 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN. AREAS AFFECTED AND TIMING: ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER AREAS ROUGHLY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. DISCUSSION: A PREFRONTAL TROUGH WILL EXTEND ACROSS SECTIONS OF EXTREME SOUTHERN MISSOURI THIS AFTERNOON. ALONG AND SOUTH OF THIS FEATURE...THE ATMOSPHERE WILL BECOME MARGINALLY UNSTABLE FOR THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS COULD PRODUCE LOCALIZED WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. ANY STORMS WHICH DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/GAGAN
In the hours before
Local storm report, Aug 14, 2:57 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST MOUNTAIN VIEW 37.00N 91.70W
08/14/2006 E60 MPH HOWELL MO POST OFFICE
&&
SCHULTZLocal storm report, Aug 14, 3:28 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG MOUNTAIN VIEW 37.00N 91.70W
08/14/2006 HOWELL MO UTILITY COMPANY
POWERLINES DOWN
0250 PM TSTM WND DMG TERESITA 36.98N 91.63W
08/14/2006 SHANNON MO UTILITY COMPANY
POWERLINES DOWN
0310 PM TSTM WND DMG EMINENCE 37.15N 91.36W
08/14/2006 SHANNON MO UTILITY COMPANY
POWERLINES DOWN
&&
SCHULTZLocal storm report, Aug 14, 4:34 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WILLOW SPRINGS 36.99N 91.97W
08/14/2006 HOWELL MO LAW ENFORCEMENT
TREE LIMBS DOWN ON POWERLINES
&&
IZZI/DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 34 min |
| Aug 14, 1:48 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 57 min |
| Aug 14, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
| Aug 14, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 59 min |
| Aug 14, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 56 min |
| Aug 14, 4:50 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Aug 14, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 80 min |
| Aug 14, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 77 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.